MAUDE Adverse Event Report: STRYKER GMBH STERILE WRIST KIT MONOTUBE TRIAX 15MM X 200MM; PIN, FIXATION, THREADED

STRYKER GMBH STERILE WRIST KIT MONOTUBE TRIAX 15MM X 200MM; PIN, FIXATION, THREADED
Model Number 5150-9-960
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The surgeon placed 2x 3mm apex pins in the left 2nd metacarpal and midway in the radius.The triax monotube from a sterile wrist kit was placed over the pins.The surgeon reduced the fracture and tightened the bolts on the proximal pin clamp followed by the bolts on the distal pin clamp.The pin clamp on the distal pins was loosened to make further adjustments then all bolts were tightened again.Once the surgeon tried to loosen the flexion/extension control on the distal pin clamp, the bolt broke.A portion of the bolt remained in the pin clamp and another portion along with the head of the bolt was separated from the clamp.The 4 apex pins were removed and surgeon splinted the patient under x-ray.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an over-tightening of the device.The device was inspected and the inspection revealed that the bolt-screw was over-tightened with a large torque so that the screw broke at the thread level.Therefore, this is an application error.A functional inspection is held for all the items in order to ensure that the parts are conforming to specifications.The device received by the customer was then fully functional.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
STERILE WRIST KIT MONOTUBE TRIAX 15MM X 200MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10349716
Report Number0008031020-2020-02009
Device Sequence Number14219202
Product Code JDW
UDI-Device Identifier07613327093308
UDI-Public07613327093308
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K001886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2024
Device Model Number5150-9-960
Device Catalogue Number51509960
Device Lot NumberD59459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR